Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Cleveland, OH

April 19, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 19, 2014, 3:43 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 3:43 PM EDT (19:43 UTC)
Expired
Apr 20, 2014, 3:00 AM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WHUS71 KCLE 191943
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SAT APR 19 2014

LEZ142>146-200345-
/O.NEW.KCLE.SC.Y.0008.140419T1943Z-140420T0700Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
343 PM EDT SAT APR 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE ON THE WESTERN THIRD OF THE
  LAKE THIS AFTERNOON AND CONTINUE INTO THE EVENING FROM THE EAST
  NORTHEAST AT 10 TO 15 KNOTS. WAVES WILL BUILD TO AROUND 4
  FEET...ESPECIALLY IN THE WESTERN BASIN OF THE LAKE THIS EVENING
  AND THEN BEGIN TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
1 follow-up statement
491 
WHUS71 KCLE 200226
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 PM EDT SAT APR 19 2014

LEZ142>146-200700-
/O.CON.KCLE.SC.Y.0008.000000T0000Z-140420T0700Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
1026 PM EDT SAT APR 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS AND WAVES WILL CONTINUE TO DECREASE THIS
  EVENING TO 5 TO 10 KNOTS BY 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:37 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 19, 3:37 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT SAT APR 19 2014

.SYNOPSIS...
A WEAK RIDGE ACROSS THE AREA WILL SHIFT EAST ON SUNDAY. THIS WILL
ALLOW A LOW PRESSURE SYSTEM TO MOVE ACROSS THE EASTERN GREAT
LAKES LATE MONDAY NIGHT AND EARLY TUESDAY...DRAGGING ANOTHER COLD FRONT
ACROSS THE AREA. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A RIDGE OVER THE LAKE WILL WEAKEN A LITTLE OVERNIGHT. SOME CIRRUS
WILL BE AROUND IN THE EAST EARLY TONIGHT AND IN THE WEST LATE. IT
SHOULD BE THIN. ON THE EDGE ABOUT THE LOWS TONIGHT...THE WINDS
SHOULD BE RELATIVELY LIGHT LATER ON TONIGHT. USED A BLEND OF
GUIDANCE AND LOCAL SCHEMES FOR THE LOWS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE RIDGE WILL BE TO THE EAST WITH A SOUTHERLY FLOW ON SUNDAY AND
SOME CIRRUS. SHOULD BE MOSTLY SUNNY...NO JET DYNAMICS TO HELP
ENHANCE THE CLOUDS...COULD BE FILTERED SUNSHINE AT TIMES. WE WILL
GET A LAKE BREEZE...DEFINITELY WARMER THAN TODAY. THE MAIN IMPACT OF
THE LAKE BREEZE WILL BE ALONG THE LAKESHORE.

SOME CIRRUS AROUND SUNDAY NIGHT AND THEN A LITTLE INCREASE IN CLOUDS
ON MONDAY AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH LATE MONDAY
NIGHT. SOME SHOWERS WILL OCCUR AHEAD OF THE FRONT. THE AIRMASS WILL
BE SOMEWHAT STABLE...SO JUST MENTIONED A CHANCE OF THUNDER OVER
NORTHWEST OHIO MONDAY EVENING. AFTER THE FRONTAL PASSAGE THERE WILL
BE A LITTLE BREAK IN THE SHOWERS BUT THEN SCATTERED SHOWERS WILL
DEVELOP ESPECIALLY IN THE EAST DURING THE AFTERNOON...ALL AREAS WILL
HAVE PLENTY OF CLOUDS. COLDER AIR CONTINUES TO FLOW IN TUESDAY
NIGHT. THE LAKE AND 850 MB TEMPERATURE DIFFERENCE COULD APPROACH
10C. SOME LAKE ENHANCED SHOWERS WILL BE OCCURRING AT FIRST AND THEN
THEY WILL SLOWLY TAPER OFF FROM WEST TO EAST. THIS RUN OF THE MODELS
ARE COLDER AND ARE INDICATING THAT THE RAIN COULD MIX WITH SNOW
AFTER MIDNIGHT. SINCE THIS IS THE FIRST RUN INDICATING THIS...WILL
NOT MENTION A MIX...WILL SEE WHAT THE NEXT MODEL RUNS SHOW.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER LEVEL PATTERN TRENDING TOWARD ANOTHER RIDGE THAT WILL BUILD
EAST ACROSS THE FORECAST AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THIS
FEATURE WILL ALLOW SURFACE HIGH TO BUILD INTO THE AREA AS WELL.

LOW PRESSURE WILL LIFT NORTHEAST INTO THE WESTERN GREAT LAKES
THURSDAY NIGHT FORCING A WARM FRONT NORTHEAST ACROSS THE FORECAST
AREA. MOISTURE APPEARS TO BE LIMITED WITH THE FRONT AND THIS MAY
LIMIT SHOWER THREAT. WILL KEEP THE MENTION GOING FOR NOW AND SEE HOW
THIS CHANGES WITH SUCCESSIVE MODEL RUNS.

UPPER LEVEL TROUGH WILL PUSH EAST INTO THE REGION IN ASSOCIATION
WITH THE LOW PRESSURE SYSTEM THURSDAY AND FRIDAY. THE UPPER LEVEL
TROUGH WILL SLOW THE FORWARD MOTION OF THE SURFACE LOW AS THE TROUGH
BECOMES NEGATIVELY TILTED.

EVENTUALLY...THE SURFACE LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST
AND OUT OF THE AREA TAKING THE MOISTURE WITH IT BY THE WEEKEND. SOME
COLD AIR ADVECTION WILL TAKE PLACE IN THE WAKE OF THE LOW BUT WILL
LIKELY MODIFY AS TIME GOES ON. HIGH PRESSURE IS EXPECTED TO BUILD
SOUTHEAST INTO THE FORECAST AREA SATURDAY INTO SUNDAY TO GIVE A
BRIEF BREAK FROM THE PRECIPITATION THREAT.

AT THIS TIME...NOT EXPECTING ANY STRONG COLD AIR OUTBREAKS THROUGH
THIS EXTENDED FORECAST PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR TO THE MAX OVER THE NEXT 36 HOURS AS SURFACE AND MID LEVEL
HIGH PRESSURE DOMINATES THE REGION. ONLY EXPECTING SOME CIRRUS
CLOUDS SPILLING NORTH INTO AKRON CANTON AND YOUNGSTOWN THIS
AFTERNOON AND EVENING. MORE CIRRUS WILL SCOOT IN FROM THE WEST AT
TOLEDO AND FINDLAY AS WELL. OTHERWISE...WINDS SHOULD BE FROM THE
NORTH TO NORTHEAST AT 10 KNOTS DIMINISHING TO 5 TO 10 KNOTS TONIGHT.

.OUTLOOK...NON VFR IS POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY.

&&

.MARINE...
WINDS WILL PICK UP OUT OF THE EAST NORTHEAST THROUGH THIS EVENING
AND WILL BE STRONG ENOUGH AT AROUND 15 KNOTS TO SUPPORT THE ISSUANCE
OF A SMALL CRAFT ADVISORY FROM CLEVELAND WEST INTO THE ISLANDS. SO
WILL HOIST THE ADVISORY THROUGH 3 AM IN THE MORNING. WINDS COULD
DIMINISH BEFORE THIS TIME BUT THIS WILL GIVE A LITTLE EXTRA HEDGE
ROOM IN CASE THE WINDS HOLD UP. OTHERWISE...WINDS WILL NOT BE TOO
STRONG ACROSS THE LAKE THROUGH MONDAY. A COLD FRONT WILL SWEEP
ACROSS THE LAKE ON TUESDAY AND THE WINDS WILL INCREASE OUT OF THE
NORTHWEST TUESDAY INTO WEDNESDAY MORNING. LIGHT AND VARIABLE WINDS
EXPECTED ON THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR LEZ142>146.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Apr 19, 5:15 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT SAT APR 19 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
515 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-200915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
515 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:48 AM EDTSmall Craft AdvisoryCLE6 hr

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.